Alert archive / Alaska / Wind Chill Advisories in 2007

Wind Chill Advisory 11, NWS Anchorage, AK

March 4, 2007

NWS Anchorage, AK issued this wind chill advisory at Mar 4, 2007, 7:40 AM AKST. It took effect at Mar 5, 2007, 12:00 AM AKST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2007, 7:40 AM AKST (16:40 UTC)
In effect from
Mar 5, 2007, 12:00 AM AKST
Expired
Mar 6, 2007, 12:00 PM AKST
In force
36 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 042140
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1240 PM AST SUN MAR 4 2007

AKZ151-050945-
/X.NEW.PAFC.WC.Y.0011.070305T0900Z-070306T2100Z/
KUSKOKWIM VALLEY-
INCLUDING THE CITIES OF...MCGRATH...ANIAK
1240 PM AST SUN MAR 4 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
AST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM AST
TUESDAY. 

HIGH SURFACE PRESSURE ALONG THE ARCTIC COAST COMBINED WITH A
TROUGH IN THE NORTHERN GULF OF ALASKA WILL TIGHTEN THE PRESSURE
GRADIENT OVER THE KUSKOKWIM VALLEY SUNDAY NIGHT THROUGH TUESDAY.
IN ADDITION TO THIS COLD AIR ALOFT WILL BE MOVING OVER THE AREA
AND DROPPING TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES
AND WIND WILL DROP WIND CHILL READINGS TO AROUND 45 BELOW ZERO AT
TIMES. WINDS WILL BE STRONGEST AT HIGHER TERRAINS AND THROUGH GAPS
IN THE TERRAIN. WIND CHILLS WILL IMPROVE SOME DURING THE DAY
MONDAY BUT THEN DROP AGAIN MONDAY NIGHT THROUGH TUESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
5 follow-up statements
000 
WWAK42 PAFC 050631
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
931 PM AST SUN MAR 4 2007

AKZ151-051845-
/X.CON.PAFC.WC.Y.0011.070305T0900Z-070306T2100Z/
KUSKOKWIM VALLEY-
INCLUDING THE CITIES OF...MCGRATH...ANIAK
931 PM AST SUN MAR 4 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST TUESDAY. 

THE SURFACE PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT THROUGH
TUESDAY ACROSS THE KUSKOKWIM VALLEY AS HIGH PRESSURE BUILDS OVER
THE INTERIOR AND A LOW PRESSURE SYSTEM MOVES INTO THE GULF. IN
ADDITION TO THIS COLD AIR ALOFT WILL BE MOVING OVER THE AREA AND
DROPPING TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES AND
WIND WILL DROP WIND CHILL READINGS TO AROUND 45 BELOW ZERO AT
TIMES. WINDS WILL BE STRONGEST AT HIGHER TERRAINS AND THROUGH GAPS
IN THE TERRAIN. WIND CHILLS WILL IMPROVE SOME DURING THE DAY
MONDAY BUT THEN DROP AGAIN MONDAY NIGHT THROUGH TUESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 051334
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
434 AM AST MON MAR 5 2007

AKZ151-060145-
/X.CON.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/
KUSKOKWIM VALLEY-
INCLUDING THE CITIES OF...MCGRATH...ANIAK
434 AM AST MON MAR 5 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST TUESDAY. 

COLD AIR AND WINDY CONDITIONS WILL CONTINUE TO BRING LOW WIND
CHILL READINGS TO THE KUSKOKWIM VALLEY OVER THE NEXT COUPLE OF
DAYS. WIND CHILL READINGS IN THE 30 TO 50 BELOW ZERO RANGE WILL
AFFECT THE VALLEY THIS MORNING...WITH BRIEF IMPROVEMENT THIS
AFTERNOON AS AIR TEMPERATURES WARM. AS TEMPERATURES DECREASE
TONIGHT...30 TO 50 BELOW ZERO WIND CHILL READINGS WILL DEVELOP
DURING THE EVENING AND PERSIST THROUGH TUESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 060102
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
402 PM AST MON MAR 5 2007

AKZ161-061500-
/X.EXA.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
402 PM AST MON MAR 5 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM AST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST TUESDAY. 

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AST TUESDAY.

COLD AIR AND WINDY CONDITIONS WILL BRING LOW WIND CHILL READINGS
TO THE BRISTOL BAY AREA OVER THE NEXT COUPLE OF DAYS. WIND CHILL
READINGS IN THE 30 TO 45 BELOW ZERO RANGE WILL OCCUR TONIGHT
AND INTO TUESDAY MORNING. WIND CHILL READINGS WILL WARM SLIGHTLY
TUESDAY AFTERNOON THANKS TO DAYTIME HEATING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ151-061500-
/X.CON.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/
KUSKOKWIM VALLEY-
INCLUDING THE CITIES OF...MCGRATH...ANIAK
402 PM AST MON MAR 5 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST TUESDAY. 

COLD AIR AND WINDY CONDITIONS WILL CONTINUE TO BRING LOW WIND
CHILL READINGS TO THE KUSKOKWIM VALLEY OVER THE NEXT COUPLE OF
DAYS. WIND CHILL READINGS IN THE 30 TO 50 BELOW ZERO RANGE WILL
CONTINUE TONIGHT AND INTO TUESDAY MORNING. WIND CHILL READINGS
WILL WARM SLIGHTLY TUESDAY AFTERNOON THANKS TO DAYTIME HEATING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 061333
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
433 AM AST TUE MAR 6 2007

AKZ151-062100-
/X.CON.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/
KUSKOKWIM VALLEY-
INCLUDING THE CITIES OF...MCGRATH...ANIAK
433 AM AST TUE MAR 6 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. 

COLD AIR AND WINDY CONDITIONS WILL CONTINUE TO BRING LOW WIND
CHILL READINGS TO THE KUSKOKWIM VALLEY THIS MORNING. WIND CHILL
READINGS IN THE 30 TO 50 BELOW ZERO RANGE THIS MORNING WILL WARM
THIS AFTERNOON AS TEMPERATURES INCREASE. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ161-062100-
/X.CON.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
433 AM AST TUE MAR 6 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. 

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AST TUESDAY.

COLD AIR AND WINDY CONDITIONS WILL BRING LOW WIND CHILL READINGS
TO THE BRISTOL BAY AREA THIS MORNING. WIND CHILL READINGS IN THE
30 TO 45 BELOW ZERO RANGE THIS MORNING WILL WARM THIS AFTERNOON AS
TEMPERATURES INCREASE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 062120
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1220 PM AST TUE MAR 6 2007

AKZ151-161-062230-
/X.EXP.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/
KUSKOKWIM VALLEY-BRISTOL BAY-
INCLUDING THE CITIES OF...MCGRATH...ANIAK...KING SALMON...
DILLINGHAM...NAKNEK...PILOT POINT
1220 PM AST TUE MAR 6 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY FOR THE KUSKOKWIM VALLEY AND BRISTOL BAY IS
NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Mar 4, 12:00 AM AKST, 7 hours 40 minutes earlier.

Area forecast discussion, Mar 4, 12:00 AM AKST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST SUN MAR 4 2007

.DISCUSSION...THE OVERALL PATTERN HAS CHANGED VERY LITTLE AS AN
UPPER RIDGE REMAINS IN PLACE OVER THE BERING SEA WITH A TROUGH
ACROSS EASTERN ALASKA. A WEAK SHORTWAVE TRAVELING THROUGH SOUTHWEST
ALASKA THIS MORNING WILL PROVIDE CLOUDS AND A FEW LIGHT SNOW SHOWERS
ACROSS THE KUSKOKWIM DELTA WITH LITTLE OR NO IMPACT ELSEWHERE. WINDS
WILL INCREASE AFTER THE SHORTWAVE PASSAGE AS COLD ADVECTION KICKS IN.
AN UPPER JET COMING DOWN FROM THE NORTH WILL HELP AID IN MOMENTUM
TRANSFER TRANSLATING TO VERY WINDY CONDITIONS THROUGH N-S GAPS IN SW
ALASKA. THE WINDY CONDITIONS WILL STRETCH AS FAR EAST AS THE
MATANUSKA VALLEY WHERE A HIGH WIND WATCH WILL BE ISSUED FOR MONDAY AS
THE JET STREAK TRAVELS OVERHEAD. FURTHER EAST THE WINDS WILL INCREASE
DUE TO A TIGHTENING PRESSURE GRADIENT AND COLD ADVECTION...BUT THE
LACK OF STRONG UPPER LEVELS WINDS SHOULD PRECLUDE WINDS FROM REACHING
HIGH WIND CRITERIA.

LOW PRESSURE FROM THE CENTRAL PACIFIC GETS DRAWN NORTHEAST TOWARD
THE GULF OF ALASKA BY MID-WEEK AS THE BLOCKING RIDGE OVER THE BERING
PROMOTES MORE OF A NORTHWARD STORM TRACK. THE TRACK AND INTENSITY OF
THE LOW IS STILL IN QUESTION...BUT REGARDLESS...SNOW RETURNS TO
COASTAL AREAS OF SOUTH CENTRAL ALASKA FOR THE FIRST TIME IN WEEKS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 111.
         FLOOD WARNING 141.
MARINE...GALE 130 132 140 150 155 165 175 176.
         HEAVY FREEZING SPRAY 120 121 125 129 130 132 138 140 141.
FIRE WEATHER...NONE.

JCA MAR 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 11:00 PM AKSTGale WarningAFC7 days
Mar 3, 11:00 PM AKSTGale WarningAFC5 days
Mar 3, 11:00 PM AKSTHeavy Freezing Spray WarningAFC4 days
Mar 4, 12:00 AM AKSTHigh Wind WatchAFC21 hr
Mar 4, 12:00 AM AKSTWind Chill AdvisoryAFC6 days
Mar 4, 11:00 AM AKSTGale WarningAFC24 hr
Mar 4, 11:00 AM AKSTGale WarningAFC4 days
Mar 4, 11:00 AM AKSTSmall Craft AdvisoryAFC3 days
Mar 4, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 days

Nearby

Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.